MAUDE Adverse Event Report: COOK INC PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION

COOK INC PERICARDIOCENTESIS CATHETER SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient was undergoing a pericardiocentesis using a pericardiocentesis catheter set.When he applied negative pressure using a syringe after placing the catheter, some air came in to the system.Blood leakage was observed between the catheter and connecter.The physician removed and replaced the catheter to complete the procedure.There are no reported adverse patient consequences.
 
Additional Manufacturer Narrative
Additional information: device evaluated by mfr.Investigation - evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One pericardiocentesis catheter set was returned for evaluation.A functional test was performed and the device was found to leak in the tubing at the hub.The hub was removed from the catheter.A visual examination noted the flare has a hole at the base.During the manufacturing process, all catheters are required to be confirmed free of any leaks and/or communication between lumens and in manifold.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, examination of the returned product, and the results of our investigation, the root cause of this event was determined to be related to the manufacturing process.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
PERICARDIOCENTESIS CATHETER SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6641400
Report Number1820334-2017-01402
Device Sequence Number981455
Product Code GBX
UDI-Device Identifier00827002106437
UDI-Public(01)00827002106437(17)191025(10)7336607
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-PCS-700-TORONTO-042997
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date06/14/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1